MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 602 module serial number is (b)(6).The calibration was within the expected range prior to the event.It is not confirmed if the qc was passing prior to the event.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys syphilis results from the cobas e 602 module for two patients.Patient 1's initial result on (b)(6) 2025 was 4.67 coi (reactive).A second sample was collected on (b)(6) 2025 to test for treponema pallidum particle agglutination (tppa) and toluidine red unheated serum test (trust), both of which were negative.A third sample was collected on (b)(6) 2025, and the initial result was 0.86 coi (non-reactive), and the repeat result was 0.787 coi (non-reactive) patient 2's initial result on (b)(6) 2025 was 4.5 coi (reactive).A second sample was collected on (b)(6) 2025 to test for treponema pallidum particle agglutination (tppa) and toluidine red unheated serum test (trust), both of which were negative.The syphilis result was 0.474 coi (non-reactive).
 
Additional Manufacturer Narrative
Samples for both patients were received for investigation.The non-reactive results of patient a and b were reproduced as non-reactive with the elecsys syphilis assay and confirmed non-reactive using immunoblot testing.The investigation determined that the assay performed within specification, as false reactive results may occur with a specificity of less than 100%.Per labeling, "samples with a cutoff index = 1.00 are considered reactive in the elecsys syphilis assay.Initially reactive samples giving cutoff index values of = 1.00 in either of the retests are considered repeatedly reactive.Repeatedly reactive samples must be supplemented according to recommended confirmatory algorithms.Reactive treponemal test results alone are not diagnostic of syphilis, treponemal test results should always be interpreted in conjunction with additional treponemal or nontreponemal serologic test results (as appropriate), medical history, clinical presentation and other findings, as recommended by the centers for disease control and prevention (cdc) sexually transmitted diseases treatment guidelines.".

Brand Name
ELECSYS SYPHILIS
Common Device Name
TREPONEMA PALLIDUM ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23303384
Report Number1823260-2025-04202
Device Sequence Number9980299
Product Code LIP
UDI-Device Identifier07613336171950
UDI-Public07613336171950
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberSYPHILIS
Device Catalogue Number09014977190
Device Lot Number855502
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PT1 - CRYOPRECIPITATE; PT1 - HUMAN ALBUMIN; PT1 - HUMAN IMMUNOGLOBULIN; PT1 - PLASMA; PT2 - HEPARIN
Patient Age17 YR
Patient SexFemale